Alert archive / New York / Wind Chill Advisories in 2015
Wind Chill Advisory 1, NWS Albany, NY
NWS Albany, NY issued this wind chill advisory at Jan 6, 2015, 4:32 PM EST for 13 counties in New York; Windham County, Vermont. It took effect at Jan 7, 2015, 5:00 PM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2015, 4:32 PM EST (21:32 UTC)
- In effect from
- Jan 7, 2015, 5:00 PM EST
- Expired
- Jan 8, 2015, 10:00 AM EST
- In force
- 17 hr
- Issued by
- NWS Albany, NY
Counties Albany County, NY, Columbia County, NY, Dutchess County, NY, Fulton County, NY, Greene County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Ulster County, NY, Warren County, NY, Washington County, NY, Windham County, VT
The radar
The Albany radar (KENX), 23 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.5 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this wind chill advisory went out at Jan 6, 12:55 PM EST, 3 hours 37 minutes earlier.
Area forecast discussion, Jan 6, 12:55 PM EST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1255 PM EST TUE JAN 6 2015
.SYNOPSIS...
A FAST MOVING CLIPPER TYPE SYSTEM PASSING SOUTH OF THE REGION WILL
BRING CLOUDS AND SOME LIGHT SNOW OR FLURRIES TODAY. AN ARCTIC
FRONT WILL PASS ACROSS THE REGION WEDNESDAY WITH BLUSTERY
CONDITIONS AND SOME SNOW SHOWERS AND SQUALLS. A BITTERLY COLD AIR
MASS WILL MOVE IN FOR LATE WEDNESDAY INTO THURSDAY...WITH DANGEROUSLY
COLD WIND CHILL VALUES. A SLIGHT MODERATION IN TEMPERATURES WILL
OCCUR FOR LATER THURSDAY AND FRIDAY...BUT WILL STILL REMAIN
UNSEASONABLY COLD FOR EARLY JANUARY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1255 PM EST...STILL DEALING WITH VERY LIGHT SNOW ACROSS THE
REGION...SO LIGHT RETURNS ON THE RADAR HAVE ONLY BEEN 10 DBZ OR
LESS.
ONLY VERY MINOR UPDATES TO THIS PACKAGE...CALLING IT PERIODS OF
LIGHT SNOW (SINCE IT IS HAPPENING). OTHERWISE ONLY MINOR TWEAKS TO
THE HOURLY GRIDS.
SNOWFALL INTENSITY WILL REMAIN LIGHT AND TAPER TO SCATTERED SNOW
SHOWERS...AS MOISTURE REMAINS QUITE LIMITED...AND BEST LOW LEVEL FORCING
PASSES SOUTH OF THE REGION. MID LEVEL FORCING WILL INCREASE DURING
THE MIDDAY HOURS THROUGH MID AFTERNOON...BUT AGAIN...WITH LIMITED
MOISTURE AVAILABILITY...ONLY LIGHT SNOW AMOUNTS ARE
EXPECTED...GENERALLY AN INCH OR LESS...WITH LOCALLY HIGHER AMTS OF
UP TO 2 INCHES POSSIBLE ACROSS HIGHER ELEVATIONS OF THE EASTERN
CATSKILLS...AND POSSIBLY THE BERKSHIRES.
DESPITE AMTS REMAINING LIGHT...WITH THE VERY COLD GROUND
TEMPS...UNTREATED SURFACES WILL LIKELY BECOME QUITE SLIPPERY IN
SOME AREAS LATER THIS MORNING INTO THE AFTERNOON HOURS.
MAX TEMPS ARE ONLY EXPECTED TO REACH 15 TO 20 IN VALLEYS...AND
LOWER TEENS ACROSS HIGHER TERRAIN ACROSS THE NORTH COUNTRY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
LAKE EFFECT SNOW ADVISORY FOR NORTHERN HERKIMER CO FOR LATE
TONIGHT AND EARLY WED...
...WIND CHILL WATCH FOR THE SOUTHERN ADIRONDACKS...EASTERN
CATSKILLS...AND HIGHER ELEVATIONS ACROSS WESTERN NEW ENGLAND FOR
WED EVENING THROUGH THU MORNING...
TONIGHT...SOME LINGERING LIGHT SNOW/SNOW SHOWERS WILL BE POSSIBLE
THIS EVENING...ESP FOR AREAS N AND E OF ALBANY. THEN...A BREAK IN
THE PRECIP IS EXPECTED. IN FACT...SOME BREAKS IN THE CLOUDS MAY
DEVELOP WITHIN PORTIONS OF THE HUDSON RIVER VALLEY AND POINTS EAST
AS SOME WEAK LOW LEVEL RIDGING DEVELOPS...BETWEEN THE WEAK
DEPARTING CLIPPER SYSTEM...AND AN APPROACHING ARCTIC COLD FRONT
FROM THE NW. AS THE LOW LEVEL FLOW BACKS INTO THE SW...LAKE EFFECT
SNOW IS EXPECTED TO REDEVELOP ACROSS FAR NORTHERN HERKIMER CO
LATER THIS EVENING...AND SHOULD INTENSIFY OVERNIGHT. THE MAIN BAND
SHOULD BE PRIMARILY NORTH OF ROUTE 28 THROUGH MUCH OF THE
NIGHT...BEFORE SINKING BACK SOUTH TOWARD DAYBREAK WEDNESDAY. AT
THIS TIME...IT APPEARS THAT THE GREATEST ACCUMS OF 4-6 INCHES WILL
OCCUR ACROSS FAR NORTHERN HERKIMER CO...CLOSEST TO THE LEWIS AND
ST LAWRENCE CO LINES. TEMPS OVERNIGHT MAY BRIEFLY FALL IN AREAS
WHERE SOME BREAKS IN THE CLOUDS OCCUR...BEFORE POSSIBLY RISING
AGAIN TOWARD DAYBREAK AS CLOUDS AND WIND INCREASE IN ADVANCE OF
THE COLD FRONT. EXPECT WIDESPREAD MIN TEMPS IN THE SINGLE DIGITS
AND TEENS.
WEDNESDAY...THE LAKE EFFECT SNOWBAND SHOULD EVENTUALLY COMBINE
WITH THE ARCTIC FRONTAL BOUNDARY AS IT SETTLES SOUTHWARD WED
MORNING WITH RAPIDLY VEERING WINDS. THIS BAND SHOULD QUICKLY MOVE
ACROSS SOUTHERN HERKIMER CO...WITH ACCUMS OF GENERALLY 1-3 INCHES
EXPECTED. IN ADDITION...LOW LEVEL INSTABILITY WILL INCREASE JUST
AHEAD OF THE ARCTIC FRONT...AND SHOULD CREATE AN ENVIRONMENT
FAVORABLE FOR SCATTERED TO NUMEROUS SNOW SHOWERS AND EMBEDDED
HEAVIER SQUALLS TO DEVELOP...ESP FROM AROUND 10 AM THROUGH ABOUT 2
PM FROM NORTH TO SOUTH. THE GREATEST POTENTIAL FOR THESE SQUALLS
TO OCCUR WILL BE ALONG AND NORTH OF INTERSTATE 90...ALTHOUGH SOME
POSSIBILITY EXISTS WITH THE ARCTIC FRONTAL PASSAGE ALL THE WAY
INTO SOUTHERN LITCHFIELD CO AND THE MID HUDSON VALLEY. THESE
SQUALLS COULD PRODUCE A VERY QUICK COATING TO ONE INCH OF
SNOWFALL IN ALL AREAS...WITH SOME LOCALLY HIGHER AMTS OF 1-3 INCHES
POSSIBLE ACROSS HIGHER ELEVATIONS OF THE TACONICS...SOUTHERN
GREENS AND THE BERKSHIRES. IN FACT...CAN NOT RULE OUT SOME
ISOLATED HIGHER AMTS OF 3 OR 4 INCHES IN SOME FAVORABLE UPSLOPE
AREAS WHERE SNOW SHOWERS AND SQUALLS COULD PERSIST LONGER. TEMPS
MAY BRIEFLY SPIKE AHEAD OF THE FRONT WED MORNING...ESP IN VALLEY
AREAS...WHERE SOME LOWER TO MID 20S COULD OCCUR. OTHERWISE...TEMPS
SHOULD FALL DURING THE AFTERNOON HOURS...INTO AND THROUGH THE
TEENS IN VALLEY AREAS...AND SINGLE DIGITS ABOVE AND SLIGHTLY BELOW
ZERO ACROSS HIGHER ELEVATIONS. GUSTY NORTHWEST WINDS WILL DEVELOP
ALONG AND BEHIND THE FRONT...WITH SOME GUSTS POSSIBLY REACHING
40-45 MPH...ESP IN CLOSE PROXIMITY TO THE MOHAWK RIVER VALLEY AND
BERKSHIRES. AS TEMPS FALL LATER IN THE DAY BELOW ZERO...WIND
CHILLS WILL FALL WELL BELOW ZERO...POSSIBLY AS LOW AS 30 BELOW
ACROSS THE WESTERN ADIRONDACKS AROUND OR JUST AFTER SUNSET...AND
10 TO 20F BELOW IN MANY AREAS NORTH AND WEST OF THE MID HUDSON
VALLEY AND NW CT...WHERE WIND CHILLS SHOULD REACH ZERO TO -10
SHORTLY AFTER SUNSET.
WED NT...BITTERLY COLD REGIONWIDE...ALONG WITH BRISK WINDS. THIS
COULD CREATE DANGEROUSLY LOW WIND CHILL VALUES INTO THE -30 TO -35F
RANGE ACROSS PORTIONS OF THE SOUTHERN ADIRONDACKS...AND HIGHER
ELEVATIONS OF SOUTHERN VT...AND INTO THE -20 TO -30 F RANGE ACROSS
HIGHER ELEVATIONS OF THE EASTERN CATSKILLS...BERKSHIRES...AND
LITCHFIELD HILLS. IN THESE AREAS...WHERE THE POTENTIAL FOR LOWEST
WIND CHILLS WILL BE GREATEST...A WIND CHILL WATCH HAS BEEN ISSUED.
EVEN IN LOWER ELEVATIONS...WIND CHILL VALUES MAY BOTTOM OUT IN THE
-15 TO -25 F RANGE. ANY LAKE EFFECT SNOW SHOULD PRIMARILY REMAIN
WEST OF THE REGION AS WINDS VEER INTO THE N/NW...ALTHOUGH SOME
SNOW SHOWERS OR FLURRIES MAY STILL OCCUR ACROSS PORTIONS OF THE
EASTERN CATSKILLS/SCHOHARIE VALLEY...WESTERN MOHAWK VALLEY AND
WESTERN ADIRONDACKS.
THU...THE CORE OF THE COLDEST AIR WILL LIFT NORTHEAST OF THE
REGION AS LOW LEVEL WARM ADVECTION DEVELOPS. ADDITIONAL SNOW
SHOWERS AND LAKE ENHANCED SNOW WILL BE POSSIBLE ACROSS PORTIONS OF
THE WESTERN ADIRONDACKS. OTHERWISE...MAX TEMPS SHOULD STILL REMAIN
QUITE COLD...WITH MAINLY TEENS EXPECTED IN VALLEYS...AND SINGLE
DIGITS FOR HIGHER ELEVATIONS. WINDS WILL REMAIN BRISK...ESP IN THE
MORNING...WHICH MAY STILL PRODUCE DANGEROUSLY COLD WIND CHILLS IN
SOME AREAS.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
LOOKING AT BELOW NORMAL TEMPERATURES CONTINUING WITH ROUNDS OF
SNOW SHOWERS AND LAKE EFFECT.
THE REGION WILL REMAIN UNDER A LONGWAVE TROUGH WITH SHORT WAVES
ROTATING ABOUT THE UPPER LOW NEAR HUDSONS BAY CANADA WITH THEIR
ASSOCIATED SYSTEMS APPROACHING AND MOVING THROUGH. THE TROUGH IS
NOT EXPECTED TO BE AS DEEP OVER THE REGION AS WE HEAD INTO THE
LATTER PART OF THE WEEKEND AND NEXT WEEK.
TEMPERATURES WILL MODERATE SOME THURSDAY NIGHT AND FRIDAY AHEAD OF
THE APPROACH OF ANOTHER LOW PRESSURE SYSTEM/COLD FRONT AND SHORT
WAVE TROUGH. TEMPERATURES ARE NOT ANTICIPATED TO FALL MUCH THURSDAY
NIGHT BUT WILL REMAIN BELOW NORMAL FOR FRIDAY. SNOW SHOWERS ARE
EXPECTED TO PRECEDE AND ACCOMPANY THE COLD FRONT.
WITH THE PASSAGE OF THIS SYSTEM ANOTHER SURGE OF COLD AIR WILL BE
USHERED IN ALONG WITH CHANCES FOR SOME LAKE EFFECT DOWN WIND OF LAKE
ONTARIO. YET ANOTHER SYSTEM/COLD FRONT AND SHORT WAVE WILL APPROACH
SUNDAY INTO MONDAY AND SOME GUIDANCE DEVELOP AN AREA OF LOW
PRESSURE ALONG/OFF THE SOUTHEAST COAST AND HEAD IT OUT TO SEA.
UNCERTAINTY WITH THIS POSSIBLE STORM IS VERY HIGH HOWEVER
INDICATIONS ARE THE LOW AND ITS ASSOCIATED PRECIPITATION WOULD
REMAIN TO OUR SOUTH.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
OCCASIONAL LIGHT SNOW/FLURRIES CONTINUES TO FALL ACROSS THE REGION
WITH A COMBINATION OF MVFR/IFR FLIGHT CATEGORIES BEING SATISFIED.
AS THIS IMPULSE SLIDES EAST-NORTHEAST...THE LIGHT SNOW WILL TAPER
OFF AND LEAVE BEHIND A MAINLY BROKEN MVFR CIGS. THE EXCEPTION TO
THIS MAY BE AT KPOU WHERE INCREASING DOWNSLOPE CONDITIONS MAY RESULT
IN A PERIOD OF VFR TONIGHT.
A STRONG ARCTIC FRONTAL BOUNDARY IS FORECAST TO SWEEP THROUGH THE
REGION ON WEDNESDAY. THIS FRONT MAY BE ACCOMPANIED BY SNOW
SHOWERS/SQUALLS WITH GUSTY WINDS. FOR NOW...WE WILL PLACE PROB30
AND MONITOR TRENDS CLOSELY.
OUTLOOK...
WED PM: MODERATE OPERATIONAL IMPACT. WINDY. CHANCE OF SHSN AND SNOW
SQUALLS.
WED NIGHT: MODERATE OPERATIONAL IMPACT. WINDY.
THU: NO OPERATIONAL IMPACT. NO SIG WX.
THU NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHSN.
FRI: MODERATE OPERATIONAL IMPACT. BREEZY. CHANCE OF SHSN.
FRI NIGHT: LOW OPERATIONAL IMPACT. BREEZY.
SAT: NO OPERATIONAL IMPACT. NO SIG WX.
&&
.HYDROLOGY...
BITTER COLD WEATHER IS EXPECTED THIS WEEK. SOME FREEZE UP ICE JAMS
ARE POSSIBLE ACROSS THE SOUTHWESTERN ADIRONDACKS AND SOUTHERN
VERMONT BY LATE IN THE WEEK. OTHERWISE...ICE WILL LIKELY DEVELOP
AND INCREASE ACROSS RIVERS AND STREAMS.
A CLIPPER LOW WILL BRING LIGHT SNOW ON TUESDAY. ANOTHER CLIPPER
WILL BRING MORE LAKE EFFECT SNOW...AND SCT SNOW SHOWER AND SQUALLS
FOR TUE NIGHT INTO WED.
SNOW WILL CONTINUE TO BE THE MAIN PTYPE THE NEXT 5 DAYS. RIVERS
AND OTHER BODIES OF WATER WILL SLOWLY RECEDE.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WIND CHILL WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY
MORNING FOR CTZ001-013.
NY...WIND CHILL WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY
MORNING FOR NYZ032-033-041>043-047-058-063-082>084.
LAKE EFFECT SNOW ADVISORY FROM 10 PM THIS EVENING TO 10 AM EST
WEDNESDAY FOR NYZ032.
MA...WIND CHILL WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY
MORNING FOR MAZ001-025.
VT...WIND CHILL WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY
MORNING FOR VTZ013>015.
&&
SYNOPSIS...KL/WASULA
NEAR TERM...HWJIV/KL/BGM
SHORT TERM...KL
LONG TERM...IAA
AVIATION...IAA
HYDROLOGY...KL/BGM/WASULAHazardous weather outlook, Jan 6, 4:48 AM EST, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 448 AM EST TUE JAN 6 2015 NYZ032-071200- NORTHERN HERKIMER- 448 AM EST TUE JAN 6 2015 ...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST WEDNESDAY... ...WIND CHILL WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN HERKIMER COUNTY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. WIND CHILL WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ001-013-MAZ001-025-NYZ033-041>043-047-058-063-082>084-VTZ013>015- 071200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-HAMILTON-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN GREENE-WESTERN ULSTER- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 448 AM EST TUE JAN 6 2015 ...WIND CHILL WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS...LAKE GEORGE SARATOGA REGION...EASTERN CATSKILLS...BERKSHIRES...NORTHWESTERN CONNECTICUT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ038>040-048>054-059>061-064>066-071200- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS- 448 AM EST TUE JAN 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOHAWK VALLEY....CAPITAL DISTRICT...HELDERBERGS...TACONICS...AND THE MID HUDSON VALLEY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WIND CHILL ADVISORIES WILL LIKELY BE NEEDED FOR WEDNESDAY NIGHT INTO THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 4:37 AM EST | Lake Effect Snow Advisory | ALY | Herkimer | 29 hr |
| Jan 6, 4:37 AM EST | Wind Chill Watch | ALY | Fulton, Greene, Hamilton, Herkimer, Saratoga, Schoharie and 3 more | 12 hr |
| Jan 6, 4:32 PM EST | Wind Chill Warning | ALY | Albany, Columbia, Fulton, Greene, Hamilton, Herkimer and 5 more | 41 hr |
Nearby
Wind Chill Advisories in New York, 2015Wind Chill Advisories in Vermont, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.